Alert archive / Virginia / River Flood Warnings in 2012

River Flood Warning 4, NWS Wakefield, VA

March 25, 2012Chesterfield County, Henrico County, City of Richmond, Virginia

NWS Wakefield, VA issued this river flood warning at Mar 25, 2012, 3:38 PM EDT for Chesterfield County, Henrico County, City of Richmond, Virginia. It took effect at Mar 25, 2012, 10:00 PM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2012, 3:38 PM EDT (19:38 UTC)
In effect from
Mar 25, 2012, 10:00 PM EDT
Expired
Mar 27, 2012, 10:06 PM EDT
In force
48 hr
Issued by
NWS Wakefield, VA
Flood severity
Minor

Counties Chesterfield County, VA, City of Richmond, VA, Henrico County, VA

The radar

The Norfolk radar (KAKQ), 66 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point James River (VA) at Richmond-Westham (RMDV2). The gauge peaked at 13.63 ft at Mar 26, 2012, 5:00 AM EDT.

actionminormoderate101503/2503/2603/2703/2803/29
Action stage
9 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02037500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WGUS41 KAKQ 251938
FLWAKQ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD, VA
338 PM EDT SUN MAR 25 2012

...THE NATIONAL WEATHER SERVICE IN WAKEFIELD VA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA...

  JAMES RIVER AT RICHMOND WESTHAM AFFECTING RICHMOND (CITY)...
  CHESTERFIELD AND HENRICO COUNTIES
FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR 
FLOODING IS FORECAST.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC041-087-760-260738-
/O.NEW.KAKQ.FL.W.0004.120326T0500Z-120328T0430Z/
/RMDV2.1.ER.120326T0500Z.120326T1200Z.120327T2230Z.NO/
338 PM EDT SUN MAR 25 2012

* AT 02:30 PM SUNDAY THE STAGE WAS 8.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT AND 
  CONTINUE TO RISE TO NEAR 13.2 FEET BY 8 AM MONDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING.
* AT 13.0 FEET...APPROXIMATELY 20 ACRES OF LOWLAND FLOODED IN 
  VICINITY OF GAGE.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 13.2 FEET ON 
MAR 20 1960.  

$$
9 follow-up statements
298 
WGUS81 KAKQ 260134
FLSAKQ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WAKEFIELD, VA
934 PM EDT SUN MAR 25 2012

FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR 
FLOODING IS FORECAST.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...

&&

VAC041-087-760-261334-
/O.EXT.KAKQ.FL.W.0004.120326T0200Z-120328T1200Z/
/RMDV2.1.ER.120326T0200Z.120326T1200Z.120328T0600Z.NO/
934 PM EDT SUN MAR 25 2012

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
  THE JAMES RIVER AT RICHMOND WESTHAM
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 08:30 PM SUNDAY THE STAGE WAS 11.1 FEET 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.4 FEET BY 
  MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  WEDNESDAY MORNING.
* AT 13.0 FEET...APPROXIMATELY 20 ACRES OF LOWLAND FLOODED IN 
  VICINITY OF GAGE.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 13.2 FEET ON 
MAR 3 2012.  

$$
544 
WGUS81 KAKQ 260840
FLSAKQ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WAKEFIELD, VA
440 AM EDT MON MAR 26 2012

FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR 
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...

&&

VAC041-087-760-262040-
/O.CON.KAKQ.FL.W.0004.000000T0000Z-120328T1200Z/
/RMDV2.1.ER.120326T0151Z.120326T1200Z.120328T0600Z.NO/
440 AM EDT MON MAR 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT RICHMOND WESTHAM
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 03:30 AM MONDAY THE STAGE WAS 13.6 FEET 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.7 FEET BY THIS
  MORNING...FALLING BELOW FLOOD STAGE EARLY WEDNESDAY MORNING.
* AT 13.0 FEET...APPROXIMATELY 20 ACRES OF LOWLAND FLOODED IN 
  VICINITY OF GAGE.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 13.2 FEET ON 
MAR 3 2012.  

$$
565 
WGUS81 KAKQ 261503
FLSAKQ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WAKEFIELD, VA
1103 AM EDT MON MAR 26 2012

FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR 
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC041-087-760-270303-
/O.CON.KAKQ.FL.W.0004.000000T0000Z-120328T1200Z/
/RMDV2.1.ER.120326T0151Z.120326T0915Z.120328T0600Z.NO/
1103 AM EDT MON MAR 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT RICHMOND WESTHAM
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM MONDAY THE STAGE WAS 13.1 FEET 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST...THE RIVER LEVEL WILL SLOWLY FALL OVER THE NEXT 24 TO 36
  HOURS...DROPPING TO BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* AT 13.0 FEET...APPROXIMATELY 20 ACRES OF LOWLAND FLOODED IN 
  VICINITY OF GAGE.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 13.2 FEET ON 
MAR 3 2012.  

$$
387 
WGUS81 KAKQ 261929
FLSAKQ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WAKEFIELD, VA
329 PM EDT MON MAR 26 2012

FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR 
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC041-087-760-270729-
/O.CON.KAKQ.FL.W.0004.000000T0000Z-120328T1200Z/
/RMDV2.1.ER.120326T0151Z.120326T0915Z.120328T0600Z.NO/
329 PM EDT MON MAR 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT RICHMOND WESTHAM
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 02:30 PM MONDAY THE STAGE WAS 12.6 FEET 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST...THE RIVER LEVEL WILL SLOWLY FALL OVER THE NEXT 24 TO 36
  HOURS...DROPPING TO BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* AT 13.0 FEET...APPROXIMATELY 20 ACRES OF LOWLAND FLOODED IN 
  VICINITY OF GAGE.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 13.2 FEET ON 
MAR 3 2012.  

$$
231 
WGUS81 KAKQ 270125
FLSAKQ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WAKEFIELD, VA
925 PM EDT MON MAR 26 2012

FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR 
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC041-087-760-271325-
/O.CON.KAKQ.FL.W.0004.000000T0000Z-120328T1200Z/
/RMDV2.1.ER.120326T0151Z.120326T0915Z.120328T0600Z.NO/
925 PM EDT MON MAR 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT RICHMOND WESTHAM
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 08:30 PM MONDAY THE STAGE WAS 12.4 FEET 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.6 FEET BY & 
  AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY WEDNESDAY MORNING.
* AT 13.0 FEET...APPROXIMATELY 20 ACRES OF LOWLAND FLOODED IN 
  VICINITY OF GAGE.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 13.2 FEET ON 
MAR 3 2012.  

$$
249 
WGUS81 KAKQ 270830
FLSAKQ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WAKEFIELD, VA
430 AM EDT TUE MAR 27 2012

FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR 
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC041-087-760-272030-
/O.EXT.KAKQ.FL.W.0004.000000T0000Z-120328T0800Z/
/RMDV2.1.ER.120326T0151Z.120326T0915Z.120328T0200Z.NO/
430 AM EDT TUE MAR 27 2012

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT RICHMOND WESTHAM
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 03:30 AM TUESDAY THE STAGE WAS 12.6 FEET 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* AT 13.0 FEET...APPROXIMATELY 20 ACRES OF LOWLAND FLOODED IN 
  VICINITY OF GAGE.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 13.2 FEET ON 
MAR 3 2012.  

$$
646 
WGUS81 KAKQ 271430
FLSAKQ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WAKEFIELD, VA
1030 AM EDT TUE MAR 27 2012

FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR 
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC041-087-760-280230-
/O.CON.KAKQ.FL.W.0004.000000T0000Z-120328T0800Z/
/RMDV2.1.ER.120326T0151Z.120326T0915Z.120328T0200Z.NO/
1030 AM EDT TUE MAR 27 2012

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT RICHMOND WESTHAM
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 09:30 AM TUESDAY THE STAGE WAS 12.5 FEET 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST...THE RIVER...HAS CRESTED AT 12.6 FT...AND WILL CONTINUE
  TO FALL TO BELOW FLOOD STAGE BY TONIGHT.
* AT 13.0 FEET...APPROXIMATELY 20 ACRES OF LOWLAND FLOODED IN 
  VICINITY OF GAGE.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 13.2 FEET ON 
MAR 3 2012.  

$$
953 
WGUS81 KAKQ 272002
FLSAKQ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WAKEFIELD, VA
402 PM EDT TUE MAR 27 2012

FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM...MINOR 
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC041-087-760-280800-
/O.CON.KAKQ.FL.W.0004.000000T0000Z-120328T0800Z/
/RMDV2.1.ER.120326T0151Z.120326T0915Z.120328T0200Z.NO/
402 PM EDT TUE MAR 27 2012

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT RICHMOND WESTHAM
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 03:30 PM TUESDAY THE STAGE WAS 12.3 FEET 
* FLOOD STAGE IS 12.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE TO FALL BELOW FLOOD STAGE BY 
  TONIGHT.
* AT 12.0 FEET...MINOR FLOODING ALONG BOTH BANKS.

THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 13.2 FEET ON 
MAR 3 2012.  

$$
725 
WGUS81 KAKQ 280206
FLSAKQ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WAKEFIELD, VA
1006 PM EDT TUE MAR 27 2012

FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM... NO FLOODING
IS OBSERVED OR FORECAST.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC041-087-760-280236-
/O.CAN.KAKQ.FL.W.0004.000000T0000Z-120328T0800Z/
/RMDV2.1.ER.120326T0151Z.120326T0915Z.120328T0007Z.NO/
1006 PM EDT TUE MAR 27 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE JAMES RIVER AT RICHMOND WESTHAM
* AT 09:30 PM TUESDAY THE STAGE WAS 11.9 FEET 
* FELL BELOW FLOOD STAGE THIS EVENING.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 12.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.1 FEET BY 
  THURSDAY MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at Mar 25, 2:18 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 25, 2:18 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
218 PM EDT SUN MAR 25 2012

.SYNOPSIS...
LOW PRESSURE SLOWLY MOVES ACROSS THE MID ATLANTIC REGION TODAY
THEN OFF THE OUTER BANKS TONIGHT. A STRONG COLD FRONT MOVES
THROUGH THE MID ATLANTIC EARLY MONDAY FOLLOWED BY CANADIAN HIGH
PRESSURE BUILDING IN FROM THE NORTH MONDAY AND MONDAY NIGHT. HIGH
PRESSURE SETTLES ALONG THE ATLANTIC COAST TUESDAY...AND DRIFTS OFF
THE COAST TUESDAY NIGHT AND WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE PERSISTENT UPPER LOW IS SPINNING ACROSS CENTRAL NC THIS
MORNING. AFTER A LULL IN PRECIPITATION...SCATTERED SHOWERS ARE RE-
DEVELOPING WEST OF I-95 LATE THIS MORNING. VISIBLE SATELLITE
IMAGERY SHOWS EXPANSIVE CLOUD COVER OVER THE MID ATLANTIC WITH
SOME CLEARING EVIDENT OVER NE NC. THIS SHOULD ALLOW FOR STRONGER
HEATING INTO INTERIOR NE NC (MAINLY WEST OF ECG)...WHICH SHOULD
RESULT IN ABOUT 750-1000 J/KG OF CAPE BY EARLY TO MID AFTERNOON.
DEEP LAYER SHEAR WILL BE STRONGER EARLY AND DIMINISHING LATE.
NEVERTHELESS...THE COMBINATION OF CONVECTIVE INSTABILITY AND STEEP
MID-LEVEL LAPSE RATES (ASSOCIATED WITH THE COLD ANOMALY ALOFT)
COULD RESULT IN A MARGINAL SEVERE HAIL THREAT FOR THE
AFOREMENTIONED AREA THIS AFTERNOON. THUNDERSTORMS TYPE SHOULD BE
PULSE GIVEN THE EXPECTED DECLINE IN SHEAR DURING THE AFTERNOON. FARTHER
NORTH ACROSS SOUTHERN VA...SCATTERED SHOWERS AND THUNDERSTORMS
ARE SILL EXPECTED TO DEVELOP ACROSS SOUTHERN VA SOME OF WHICH
COULD PRODUCE SMALL HAIL AND A FEW WIND GUSTS. ALL OF THIS
ACTIVITY WILL BE AIDED BY SYNOPTIC SCALE LIFT ASSOCIATED WITH A
SECONDARY MOIST CONVEYOR BELT. MUCH LESS SHOWER ACTIVITY IS
EXPECTED ACROSS CENTRAL VA AND THE EASTERN SHORE AS SYNOPTIC
SCALE LIFT AND INSTABILITY WILL BE LESS. OCEAN CITY AND ASSATEAGUE
ISLAND AND ADJACENT INLAND AREAS ARE LIKELY TO HAVE AREAS OF FOG
LINGER INTO THE AFTERNOON WITH HIGH TEMPERATURES ONLY IN THE MID
TO UPPER 50S. ELSEWHERE...CLOUD COVER SHOULD LIMIT MAXIMA FROM
REACHING THEIR FULL POTENTIAL. READINGS ARE EXPECTED TO RANGE FROM
THE LOWER TO MID 60S ACROSS THE PIEDMONT...TO THE LOW TO MID 70S
OVER NE NC. THIS WOULD END RICHMOND'S STREAK OF CONSECUTIVE DAYS
OF 70 DEGREES OR WARMER (SEE CLIMATE SECTION).

SHOWERS SHOULD LINGER INTO THE EVENING/EARLY MONDAY...MAINLY OVER
SE SECTIONS AS THE MID-LEVEL FORCING SAGS OFF THE COAST. CLOUD
COVER SHOULD LINGER...AND THEN BEGIN TO DIMINISH NW TO SE. EARLY
MORNING LOWS GENERALLY AROUND 50 NW AND INTERIOR EASTERN SHORE,
LOW TO MID 50S ELSEWHERE.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
MONDAY...
OMEGA BLOCK PATTERN SETS UP ACROSS THE CONUS TO BEGIN THE WORK
WEEK, AS UPPER LOW EXITS OFF THE SE COAST EARLY MONDAY, AS BROAD
RIDGING SETTLES OVER THE GREAT PLAINS. A COLD FRONT WILL DROP
ACROSS SOUTH ACROSS THE AREA EARLY IN THE DAY. WINDS VEER AROUND
TO THE NNW, USHERING IN COOLER AND DRIER AIRMASS AND CLEARING
CONDITIONS FOR MONDAY/MONDAY NIGHT. MID AND UPPER LEVELS COOL
SUBSTANTIALLY THROUGH THE DAY, DROPPING TO ~0C BY 00Z/TUESDAY.
HOWEVER, TEMPERATURES WILL REMAIN MILD TO BEGIN THE DAY (LOW TO
MID 50S), ALLOWING HIGH TEMPERATURES TO RISE INTO THE MID UPPER
60S EASTERN SHORE TO LOW 70S WEST OF THE BAY.

NEXT (STRONGER) WAVE OF CAA ARRIVES MONDAY NIGHT, AS ~1032MB
CANADIAN HIGH BUILDS IN FROM THE NORTH. LOW TEMPERATURES WILL BE
MUCH COOLER...BACK TO NEAR SEASONAL VALUES WITH READINGS FALLING
INTO THE MID 30S N...TO LOW 40S SE. WITH CLEAR SKY AND DIMINISHING
WINDS MONDAY NIGHT FAVORED COLD SPOTS COULD DROP TO AROUND THE
FREEZING MARK.

TUESDAY/WEDNESDAY...
THE SURFACE RIDGE AXIS SETTLES ALONG THE EASTERN SEABOARD ON TUESDAY.
HIGH TEMPERATURES COULD ACTUALLY BE A FEW DEGREES BELOW NORMAL
ALONG THE COAST (LOW TO MID 50S)...AND NEAR NORMAL ALONG AND WEST
OF THE I-95 CORRIDOR (AROUND 60). HIGH PRES WILL SLIDE OFF THE MID
ATLC CST WED, SETTING THE STAGE FOR A BRIEF MODERATING TREND ON
THE RETURN FLOW SIDE OF THE HIGH BEGINNING ON WEDNESDAY. LOOK FOR
HIGHS WED INTO THE LOW TO MID 70S UNDER A PARTLY TO MOSTLY CLEAR
SKY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
WILL LEAN CLOSER TO THE 12Z GFS FOR THE EXTENDED PERIOD. HI PRES
WILL BLD BACK OVR THE REGION FM THE N FOR THU INTO FRI...THEN
SLIDES OFF THE MID ATLC/SE CST FOR FRI NGT AND SAT. HAVE INCLUDED
SLGT OR SML CHC FOR SHOWERS WED AFTN THRU WED NGT. OTHRWISE...WILL
GO WITH DRY FCST FOR THE REMAINDER OF THE PERIOD. CUD HAVE ISLTD
OR SCTD PCPN LATE SAT...BUT WILL LEAVE OUT FOR NOW.

MIN TEMPS WILL BE IN THE UPR 30S TO LWR 40S WED MORNG...IN THE LWR
TO MID 50S THU MORNG...AND MAINLY IN THE LWR TO MID 40S FRI AND SAT
MORNGS. MAX TEMPS WILL BE IN THE UPR 60S TO MID 70S WED AND THU...IN
THE 60S FRI...AND IN THE UPR 50S TO LWR 60S SAT.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SFC LOW PRESSURE OVER NE NC WILL SLOWLY EXIT THE COAST THIS
EVENING AND OVERNIGHT. THIS PATTERN WILL KEEP LOW CLOUDS AND AT
LEAST A CHC FOR SHOWERS OVER THE ENTIRE AREA. AS OF 18Z...TAF
SITES WERE GENLY STILL REPORTING CIGS < 1 K FT...WITH VSBYS
IMPROVING TO 5SM OR GREATER (EXCEPT AT KORF). THREAT FOR TSTMS HAS
DIMINISHED W/ COOL NNE FLOW...ALTHOUGH COULD NOT RULE OUT AN ISOLATED
TSTM THROUGH EARLY EVENING (CHANCE IS TOO LOW TO INCLUDE AT ANY
TAF SITE). AS FOR CIGS AND VSBYS...HAVE TRENDED TAF FCST TO A SLOW
IMPROVEMENT INTO MVFR CIGS (1-2 K FT) AFTER 20-21Z...BUT WITH
LITTLE IMPROVEMENT THEREAFTER AS NNE WINDS PERSIST. WILL FOCUS
SHOWERS AT KPHF/KORF/KECG THIS EVENING THROUGH EARLY AM HRS
MONDAY...WITH JUST LOW CIGS LIKELY AT KRIC/KSBY.

EXPECT NNW WINDS TO FINALLY SCOUR OUT THE CLOUDS BETWEEN 08-13Z/MON...N/NW
WINDS THEN BECOME BREEZY WITH GUSTS TO 25 KT MONDAY LATE MORNING
THROUGH AFTN AND EARLY EVENING BEFORE DECOUPLING (ALTHOUGH MAY
STAY ELEVATED AT KORF OVERNIGHT). WINDS SHOULD PICK UP BRIEFLY
TUESDAY MORNING AND TAPER OFF THROUGH THE AFTERNOON AS HIGH
PRESSURE BUILDS OVER THE REGION FROM THE NORTHWEST. ANOTHER LOW
PRESSURE SYSTEM WILL IMPACT THE MID ATLANTIC STATES LATE WEDNESDAY
NIGHT THROUGH THURSDAY.

&&

.MARINE...
SCA HEADLINES HAVE BEEN ISSUED FOR ALL AREA WATERS BEGINNING AT
VARIOUS TIMES TONIGHT THROUGH TUESDAY MORNING...WITH EXTENSIONS
LIKELY INTO TUESDAY AFTERNOON. A SURFACE LOW CENTERED OVER THE
CAROLINAS EARLY THIS MORNING WILL TRACK ACROSS THE OUTER BANKS AND
OUT TO SEA TODAY THROUGH TONIGHT. PREDOMINANT SE-E ONSHORE FLOW WILL
BACK TO THE NE-N AS THE LOW SLIDES OFFSHORE THIS EVENING. THE WIND
SHIFT AND A TIGHTENING PRESSURE GRADIENT WILL CREATE A NORTHERLY
SURGE OVER ALL MARINE ZONES EXPERIENCING LOW-END SCA CONDITIONS
TONIGHT. N-NW WINDS WILL CONTINUE TO STRENGTHEN MONDAY AS COLD AIR
ADVECTION ON THE BACKSIDE OF THE LOW MOVES OVER AREA WATERS...
INTENSIFYING TO HIGH-END SCA CONDITIONS EVERYWHERE (20-25 KT
BAY/CURRITUCK SOUND...25-30 KT OCEAN). GIVEN THE STRONG NORTHERLY
SURGE OVER OCEAN WATERS AND CONSIDERING THAT MODELS TEND TO
UNDERCUT WIND SPEEDS IN CAA PATTERNS...THE POTENTIAL FOR GALE
FORCE WINDS EXISTS FOR MONDAY NIGHT AND HAVE CAPPED ALL WIND GUSTS
AOB 35 KT FOR NOW. TONIGHT THROUGH MONDAY NIGHT...SEAS BUILD TO
5-8 FT AND WAVES BUILD TO 4-5 FT (5-6 FT NEAR THE MOUTH OF THE BAY)
DURING THIS TIME.

&&

.HYDROLOGY...
LATEST FORECAST GUIDANCE SUGGESTS RICHMOND-WESTHAM REACHES FLOOD
STATE LATE TONIGHT. STAY TUNED TO LATEST FORECASTS AND STATEMENTS
FOR MORE DETAILS.

&&

.CLIMATE...
LOOKS LIKE RICHMOND WILL NOT REACH 70 F TODAY...WHICH WILL BE THE
1ST TIME SINCE MARCH 11TH WHEN THE HIGH DID NOT REACH OR EXCEED
70. THIS WOULD END THE STREAK OF DAYS OF 70 F OR WARMER AT 13
CONSECUTIVE DAYS (THIS IS THE LONGEST ON RECORD FOR MARCH).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM MONDAY TO 8 AM EDT TUESDAY FOR
     ANZ630>632-634.
     SMALL CRAFT ADVISORY FROM 5 AM MONDAY TO 8 AM EDT TUESDAY FOR
     ANZ633-650-652-654-656-658.

&&

SYNOPSIS...AJZ
NEAR TERM...MAM/AJZ
SHORT TERM...MAM/AJZ
LONG TERM...TMG
AVIATION...LKB
MARINE...BMD
HYDROLOGY...AKQ
CLIMATE...AKQ
Hazardous weather outlook, Mar 25, 10:35 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1035 AM EDT SUN MAR 25 2012

NCZ012>015-030>032-261445-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-BERTIE-CHOWAN-PERQUIMANS-
1035 AM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND INTERIOR NORTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS INTERIOR
NORTHEAST NORTH CAROLINA THIS AFTERNOON. THE GREATEST THREAT IS
LARGE HAIL WITH A LESSER POSSIBILITY OF DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ016-017-102-VAZ079-087>098-261445-
CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-BRUNSWICK-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
1035 AM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THE
STORMS MAY BECOME STRONG TO SEVERE...PRODUCING STRONG
WIND GUSTS...SMALL HAIL...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-060>078-080>086-261445-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
1035 AM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. A FEW OF THE
STORMS COULD BE STRONG...PRODUCING GUSTY WINDS AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ099-100-261445-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
1035 AM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-650-652-654-656-658-261445-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1035 AM EDT SUN MAR 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM MONDAY TO 8 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-634-261445-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
1035 AM EDT SUN MAR 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM MONDAY TO 8 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE LOWER CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:28 PM EDTSpecial Weather StatementAKQCharlotte47 min
Mar 24, 8:35 PM EDTSpecial Weather StatementAKQFluvanna25 min
Mar 24, 8:56 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg, Prince Edward49 min
Mar 24, 9:00 PM EDTSpecial Weather StatementAKQFluvanna45 min
Mar 24, 9:38 PM EDTSpecial Weather StatementAKQAmelia, Cumberland, Lunenburg, Nottoway22 min
Mar 24, 9:43 PM EDTSpecial Weather StatementAKQFluvanna32 min
Mar 24, 10:03 PM EDTSpecial Weather StatementAKQAmelia, Cumberland, Dinwiddie, Goochland, Nottoway, Powhatan42 min
Mar 24, 10:08 PM EDTSpecial Weather StatementAKQFluvanna37 min
Mar 24, 10:42 PM EDTSpecial Weather StatementAKQChesterfield, Dinwiddie, Goochland, Hanover, Henrico, Louisa and 5 more63 min
Mar 24, 10:47 PM EDTSpecial Weather StatementAKQCity of Suffolk43 min
Mar 24, 11:47 PM EDTSpecial Weather StatementAKQCaroline, Louisa28 min
Mar 25, 12:09 AM EDTSpecial Weather StatementAKQYork21 min
Mar 25, 9:45 AM EDTSmall Craft AdvisoryAKQ56 hr

Nearby

River Flood Warnings in Virginia, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.